Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2001, 5:08 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2001, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 1, 2001, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WUUS53 KMKX 012208 SVRMKE WIC021-027-012300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 508 PM CDT WED AUG 1 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 600 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF FOX LAKE...OR ABOUT 11 MILES NORTHWEST OF BEAVER DAM...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAVER DAM AT 535 PM CDT. LOWELL AT 555 PM CDT. CLYMAN AT 600 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE. THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:35 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 1, 2:35 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 PM CDT WED AUG 1 2001
MAIN FORECAST PROBLEM IS WITH THUNDERSTORMS TONIGHT.
WIND SHEAR IS WEAK AND UNIDIRECTIONAL. HOWEVER CAPES ARE
HIGH...BETWEEN 2500 AND 3500 J/KG.
INITIALLY A CAP EXISTS BETWEEN 760 AND 900 MB. RUC CINS VALUES ARE
110 J/KG AT MKE. HOWEVER ETA AND RUC CONTINUE TO ERODE THE CAPE
LATE THIS AFTN AND EVE. HIGH MOISTURE IN THE LOW LEVELS..BUT MID
LEVELS FAIRLY DRY. EXPECT WE WILL NEED OUTFLOW BOUNDARY FROM CNTRL
WI MCS TO INITIATE ADDITION THUNDERSTORMS.
ACTUAL WIND SHIFT/COLD FROPA WON'T COME THROUGH UNTIL THURSDAY
MORNING AFTER SUNRISE. THEREFORE ADDITIONAL REDEVELOPMENT
POSSIBLE...BUT MAIN THREAT WOULD BE TO THE SOUTH.
WILL CARRY HEAT WARNING INTO THE EARLY EVENING. EXCEPT FOR PATCH OF
DENSE CIRRUS KEEPING TMPS DOWN A BIT...MOST AREAS HAVE HIT 105 FOR A
HEAT INDEX. DEW POINTS WELL INTO THE MID 70S...SO HEAT INDICIES
WILL NOT FALL AS RAPIDLY.
NEW AVN SHOWED RIDGE BUILDING BACK IN WITH 850 MB HOT AXIS
RETURNING. THIS MORE THAN 00Z MRF. THEREFORE WILL RISE MAX TEMPS
MORE THAN EXTENDED MOS.
.MKX...EXCESSIVE HEAT WARNING INTOz EARLY THIS EVENING.
ZNS..46..47..51..52..56>60..62>72.
HENTZIn the hours before
Local storm report, Aug 1, 4:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
451 PM CDT WED AUG 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 2 SE WISCONSIN DELLS WI NON SVR WIND DAMAGE
08/01/01 COLUMBIA CAR BLOWN OFF ROAD BY
WINDS AND HEAVY RAIN.
REPORTED BY PUBLIC.Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.